MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED VENT; BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED VENT; BACTISEAL VENTRICULAR CATHETER
Catalog Number NS0338
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal (unknown id) was implanted via ventriculoperitoneal (vp) shunt on (b)(6) 2024.The patient developed pancytopenia, and obstructive hydrocephalus was developed due to a brain tumor.The bactiseal remains implanted.According to information provided, it is unknown if there was any identified issue with the device.The patient status is unknown.
 
Additional Manufacturer Narrative
Additional information received: - the patient was treated by g-csf twice for pancytopenia.- all devices were removed on 27 march, however, it was unknown whether new valve and catheters were implanted.- the patient condition was currently stable.- all medicines the patient took before were changed to different ones.The patient had pancytopenia after bactiseal implanted, and the physician suspected that bactiseal was related to pancytopenia.The patient condition is stable after removed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal catheter was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.However, a possible root cause for the issue reported by the customer could be due to implant used on patient with material sensitivity.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
BACTISEAL BARIUM STRIPED VENT
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19028965
Report Number3013886523-2024-00098
Device Sequence Number6992567
Product Code JXG
UDI-Device Identifier10381780524052
UDI-Public10381780524052
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS0338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
05/14/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/19/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS PLUS (ID 828804)
Patient Age60 YR
Patient SexUnknown